Chemotherapy, Cycle 3, Day 2 – CVP

Today I received the CVP chemo portion of my treatment.  The day was uneventful.  I got a bit sleepy from the pre-meds and will take a nap this afternoon but, other than that, I’m feeling fine.

The picture above is my “Chemo Kit”.  The bag was a Christmas gift a couple of years ago, filled with bath products.  It now holds everything I might want during a chemo session:  magazines, a book, water bottle, almonds, yogurt, granola bar, my meds, thermometer, cell phone, iPod, Pocket PC, pen, notebook, nail file, tissues, lotion and hand sanitizer.  I keep it close by me at all times and I keep everything that I need in it……so I know where to find things, even when I have “Chemo Brain”.

Today at the doctor’s office, I picked up a magazine which had an article on “Chemo Brain”.  As my nurse was accessing my port, I told her that I’d see if I could concentrate on this article on “Chemo Brain”.  She laughed.  The article actually questions whether its the chemo, the cancer or just a natural aging process that causes the phenomenon “chemo brain”.  My own experience is that my ability to concentrate during the first week of a cycle is diminished…..it’s often hard to sit down and concentrate on a book.  My vision also blurs……which obviously doesn’t help matters.  I also experience fogginess in the head more during that week than during the rest of the cycle.  It was interesting to read that some think that it might be the cancer causing the phenomenon.  My slow-growing tumor has probably been there for more than a year and could account for some of the foggy-headed episodes that I’ve had.  Or are they due to the grand mal seizure that I had in 2005?  The experience is not unlike what I felt during the recovery following my seizure.  Or……maybe I’m just getting old and wonky.  🙂   Nahhhh!

While I’m on the subject of “Chemo Brain”, I’ll bring up another subject that I often preach about:  Nutrasweet (aspartame).  20 years ago, after Marie was born, I drank alot of diet soft drinks in my effort to lose the 50 pounds that I had gained during the pregnancy.  I began to experience fuzzyheadedness and headaches and, about that time, news stories started to appear, warning against the use of artificial sweetners.  I stopped using products with Nutrasweet and my symptoms went away.  Since then, I’ve learned that Aspartame is one of my migraine triggers so I’m very careful about not using products with Nutrasweet.  Did you know that Nutrasweet turns into formaldehyde at 86 degrees?  Have you taken your temperature lately?  I also read an interesting Italian study on aspartame this weekend which showed that there was a 62% increase in Lymphoma in female rats that were given aspartame.  The FDA has denied the claims of this study…….but just think how many millions of dollars are spent on artificially sweetened products in the US…….

Advertisements

3 thoughts on “Chemotherapy, Cycle 3, Day 2 – CVP

  1. I second your Aspartame talk. As a student at PLU 16 years ago I had a professor preach to us against Aspartame. Ahead of his times in a sense, nobody would listen and laughed him off so he banned it from his classroom ~ no diet sodas. I didn’t do the diet soda thing due to lack of taste for it, but it was a statement that I’ve carried into my family life by checking for on labels. Kids’ vitamins even!!! Argh.

  2. Hey Carrie!
    Ditto on the asparatame!! I’ve been preaching against that stuff for years! Once, many, many moons ago, I unwittingly ate a yogurt that was sweetened with asparatame and had one of the longest lived, most horrible migraines of my life.
    I never knowingly ingest any artificial sweeteners. Meh, what’s wrong with a little sugar? You burn it right off anyhow, right?

    K

  3. My vision is blurring too. Mostly at night. It is scarry.

    The nutrasweet info is interesting. My father-in-law was a pathologist and said never to eat or drink anything with nutrasweet in it because of what it did to test animals. Something to think on.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s